Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hosp Dr Took Me Off Combivir/Sustiva/Avandia
Dec 29, 2010

i was in local hospital 3 wks ago for bronchitis.but dr found my heart/liver had been damaged due to Avandia/Combivir/Sustiva so he said..he had done 15 to 20 Bloos Tests.He said my heart enzymes were way too high so i couldnt go home.He took me off the meds i mentioned.now my health agency calls me and says the HIV meds should not have caused any problem.have an appt for Jan 11.I dont know who to believe.I have been taking these meds for 10 years.is there a solution? have been off the meds for over a month now.i am very perplexed and scared.

Response from Dr. Henry

It would be unusual for Combivir/Sustiva to cause acute heart problems after chronic use. Stopping those meds can lead to drug resistance and complicate future treatment options. I would generally advise continuing taking your HIV meds and discuss as soon as possible your options with your HIV provider. I would at least call their office since your HIV provider should know your history well and can provide advice about what to do immediately with your HIV meds. KH



Previous
side effect of med
Next
protocol prezista norvir isentress

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement